MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE® ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INCORPORATED NUVASIVE® ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 18006240
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021 a patient underwent a anterior cervical plating procedure from c5-c7 and the surgery was completed without issue.On a unknown date during a routine one year post-op appointment it was discovered that the screws were backing out at c7.On (b)(6) 2022 a revision occurred in to remove address the backed out screws.Upon removal of the anterior plate it was observed that the locking mechanism had separated from the plate resulting in the screws loosening.The plate and screws were removed and replaced.
 
Additional Manufacturer Narrative
No device was returned but radiographs and a photo were provided confirming the device failure.There was no rep present in the case, and the hospital discarded the involved plate and screws.The patient did not experience any pain or adverse symptoms, their post op activity levels are unknown and fusion can not be confirmed.The root cause of the failure is unknown but review of the information provided suggests possible proud screw placement combined with excessive force during lock engagement or excessive post operative activity levels to be potential contributing factors.No additional investigation can be completed.Label review ".Potential adverse events and complications; as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications known to occur include: bending, fracture or loosening of implant component(s), loss of fixation." "the nuvasive acp system is designed to assist in providing an adequate biomechanical environment for fusion.If a delayed union or nonunion occurs the implant may fail due to metal fatigue.Patients should be fully informed of the risk of implant failure." ".Care should be taken to ensure that all components are ideally fixated prior to closure." ".Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." ".Post-operative warnings: during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques." (b)(4).Device disposed of at user facility.

Brand Name
NUVASIVE® ACP SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key15285222
Report Number2031966-2022-00160
Device Sequence Number19449802
Product Code KWQ
UDI-Device Identifier00887517063656
UDI-Public887517063656
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201078
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number18006240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2022
Initial Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACP SCREW X2, 18008115
Patient SexPrefer Not To Disclose